Alert archive / Louisiana / High Wind Warnings in 2010

High Wind Warning 2, NWS New Orleans, LA

March 1, 2010Saint Bernard Parish, Washington Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this high wind warning at Mar 1, 2010, 7:14 PM CST for Saint Bernard Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 106 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2010, 7:14 PM CST (01:14 UTC)
Expired
Mar 1, 2010, 9:00 PM CST
In force
106 min
Issued by
NWS New Orleans, LA

Counties Saint Bernard Parish, LA, Washington Parish, LA, Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Mar 1, 7:15 PM CSTNON-TSTM WND DMG6 Sw Yscloskey, LATHE ROOF WAS BLOWN OFF OF A HOUSE OR CABIN IN DELACROIX. THE TIME IS APPROXIMATED.
Mar 1, 8:45 PM CSTNON-TSTM WND DMGChalmette, LANUMEROUS POWER OUTAGES ACROSS ST BERNARD PARISH FROM STRONG WINDS ON THE BACKSIDE OF RAIN SHIELD.
Mar 1, 8:45 PM CSTNON-TSTM WND DMGPicayune, MSWIDESPREAD DAMAGE FROM STRONG WINDS ON BACKSIDE OF RAIN SHEILD. TREES AND POWER LINES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
1053 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS74 KLIX 020114
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 PM CST MON MAR 1 2010

...STRONG WINDS EXPECTED TO AFFECT EXTREME SOUTHEAST LOUISIANA
AND COASTAL MISSISSIPPI...

.A DEEPENING SURFACE LOW WILL CONTINUE TO MOVE ACROSS THE
NORTHERN GULF TONIGHT. WINDS ARE FORECAST TO STRENGTHEN AS THE
LOW MOVES NEAR THE MOUTH OF THE MISSISSIPPI RIVER. SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 TO 55 MPH ARE EXPECTED
TO AFFECT PARTS OF THE AREA.

LAZ039-040-061>064-068>070-MSZ077-080>082-020915-
/O.NEW.KLIX.HW.W.0002.100302T0114Z-100302T0300Z/
/O.EXT.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
WASHINGTON-ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
714 PM CST MON MAR 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING UNTIL 
10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

A WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING UNTIL 10 AM
CST TUESDAY.

A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER SOUTHEAST
LOUISIANA AS WELL AS COASTAL MISSISSIPPI. SUSTAINED WINDS UP TO 40
MPH AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE THROUGH 9 PM THIS
EVENING.

ALTHOUGH THE STRONGEST WINDS WILL SUBSIDE BY 9 PM...STRONG WINDS
WILL CONTINUE OVERNIGHT AND INTO TUESDAY MORNING WHEN A WIND
ADVISORY WILL BE IN EFFECT. SUSTAINED WINDS 25 TO 30 MPH WITH
GUSTS TO 40 MPH CAN BE EXPECTED LATER TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS.
USE EXTRA CAUTION.

ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME
TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO
FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED
IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

LAZ036>038-048>050-056>060-065>067-MSZ069>071-020915-
/O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
EAST FELICIANA-ST. HELENA-TANGIPAHOA-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...HAMMOND...PONCHATOULA...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN
714 PM CST MON MAR 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER SOUTHEAST
LOUISIANA AS WELL AS SOUTHWEST AND COASTAL MISSISSIPPI. SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH ARE EXPECTED TONIGHT
AND WILL PERSIST THROUGH MID MORNING TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS.
USE EXTRA CAUTION.

ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME
TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO
FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED
IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE.

&&

$$
1 follow-up statement
897 
WWUS74 KLIX 020328
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
928 PM CST MON MAR 1 2010

...STRONG WINDS EXPECTED TO AFFECT EXTREME SOUTHEAST LOUISIANA
AND COASTAL MISSISSIPPI OVERNIGHT AND TUESDAY MORNING...

.A DEEPENING SURFACE LOW WILL CONTINUE TO MOVE ACROSS THE
NORTHERN GULF TONIGHT. WINDS ARE FORECAST TO STRENGTHEN AS THE
MOVES EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SUSTAINED WINDS
OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO AFFECT
PARTS OF THE AREA.

LAZ040-061>064-068>070-MSZ077-080>082-021130-
/O.EXP.KLIX.HW.W.0002.000000T0000Z-100302T0300Z/
/O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
928 PM CST MON MAR 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER EXTREME SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH
WITH WIND GUSTS UP TO 40 MPH ARE EXPECTED OVERNIGHT AND TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS.
USE EXTRA CAUTION.

ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME
TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO
FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED
IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ039-020430-
/O.CAN.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
/O.EXP.KLIX.HW.W.0002.000000T0000Z-100302T0300Z/
WASHINGTON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON
928 PM CST MON MAR 1 2010

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

BREEZY CONDITIONS ARE EXPECTED OVERNIGHT AND TUESDAY MORNING...HOWEVER
WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.

$$

LAZ036>038-048>050-056>059-065>067-MSZ069>071-020430-
/O.CAN.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
EAST FELICIANA-ST. HELENA-TANGIPAHOA-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...HAMMOND...PONCHATOULA...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN
928 PM CST MON MAR 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

BREEZY CONDITIONS ARE EXPECTED OVERNIGHT AND TUESDAY MORNING...HOWEVER
WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.

$$

LAZ060-021130-
/O.CON.KLIX.WI.Y.0004.000000T0000Z-100302T1600Z/
ST. CHARLES-
INCLUDING THE CITIES OF...DESTREHAN...NORCO
928 PM CST MON MAR 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

A DEEPENING SURFACE LOW WILL LEAD TO STRONG WINDS OVER EXTREME SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH
WITH WIND GUSTS UP TO 40 MPH ARE EXPECTED OVERNIGHT AND TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADWAYS.
USE EXTRA CAUTION.

ADDITIONALLY...THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME
TREE LIMBS. LOOSE HOUSEHOLD OBJECTS SUCH AS TRASH CANS AND PATIO
FURNITURE WILL ALSO BE BLOWN OVER. THESE ITEMS SHOULD BE SECURED
IN ORDER TO LIMIT THE POTENTIAL FOR DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this high wind warning went out at Mar 1, 6:40 PM CST, 34 minutes earlier.

Area forecast discussion, Mar 1, 6:40 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CST MON MAR 1 2010

.UPDATE...
FORECAST GRIDS AND PRODUCTS WERE UPDATED TO INCLUDE THE EXPANDED
WIND ADVISORY THAT NOW COVERS MOST OF SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI AND ALL OF COASTAL MISSISSIPPI. WINDS GUSTS
OF 45 MPH TO A LITTLE OVER 50 MPH HAVE BEEN REPORTED FOR AN HOUR
OR TWO NEAR THE BACK EDGE OF THE PRECIPITATION SHIELD. 11

&&

.PREV DISCUSSION... /ISSUED 413 PM CST MON MAR 1 2010/

SHORT TERM...
WEATHER EFFECTS FROM STRONG UPPER SYSTEM AND SURFACE LOW
APPROACHING THE SOUTHEAST LOUISIANA COAST LOOK TO BE THE SAME AS
EARLIER INDICATED. AFTER HEARING A COUPLE SMALL HAIL REPORTS
EARLIER...ADDED SMALL HAIL AND LOCALLY HEAVY RAIN TO THE WEATHER
GRIDS THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS SHOULD AVERAGE
ONE TO ONE AND ONE HALF INCHES THROUGH TUESDAY MORNING.

VERY TIGHT PRESSURE GRADIENT AND STRONG DOWNWARD VELOCITIES WITH
THE MID LEVEL TROUGH PASSAGE AND WEST SIDE OF THE SURFACE LOW WILL
PRODUCE WINDY CONDITIONS NEAR THE TIDAL LAKES AND THE COAST AFTER
MIDNIGHT TONIGHT WITH BREEZY AND RAINY CONDITIONS BEFORE MIDNIGHT.
ISSUED A WIND ADVISORY VALID FROM 9 PM TONIGHT TO 10 AM ON TUESDAY
FOR ABOUT THE SOUTHEAST HALF OF THE AREA.

THE LOW WILL MOVE RAPIDLY EAST AND NORTHEAST ACROSS THE NORTHEAST
GULF OF MEXICO AND ACROSS THE SOUTH ATLANTIC COAST LATE TONIGHT
INTO TUESDAY AS THE STRONG UPPER TROUGH SWINGS ACROSS THE
SOUTHEAST STATES TOWARDS THE ATLANTIC COAST. RAIN WILL END TUESDAY
MORNING...BUT IT WILL REMAIN CLOUDY AND BRISK TUESDAY...THEN
PARTIAL CLEARING TUESDAY NIGHT WILL CAUSE LOW TEMPERATURES TO DROP
INTO THE LOWER TO MID 30S FOR LOWS.

LONG TERM...
WEATHER WILL BE FAIR FOR A LONG DURATION FROM WEDNESDAY THROUGH
THE WEEKEND. SECONDARY DISTURBANCES ON THE BACK SIDE OF A RESIDENT
MID/UPPER TROUGH OVER THE EASTERN STATES WILL ALLOW REINFORCEMENTS
OF COOL AIR TO MOVE INTO THE GULF COAST AREA WEDNESDAY INTO
THURSDAY...KEEP TEMPERATURES MUCH BELOW THE SEASONAL AVERAGES.
FRIDAY INTO THE WEEKEND...A MID LEVEL RIDGE WILL BUILD OVER THE
FORECAST AREA AS THE SURFACE HIGH PRESSURE SLOWLY MOVES EAST
ACROSS THE SOUTHEAST STATES. MODERATING TEMPERATURES AND CONTINUED
MOSTLY CLEAR SKIES WILL CREATE VERY PLEASANT CONDITIONS WITH
TEMPERATURES RETURNING TO NEAR SEASONAL NORMS SATURDAY AFTERNOON
INTO SUNDAY. THERE IS A CHANCE THE NEXT WESTERN SYSTEM COULD MOVE
CLOSE ENOUGH FOR A SLIGHT CHANCE OF RAIN BY NEXT MONDAY OR
MONDAY NIGHT. 22/TD

AVIATION...
MVFR CONDITIONS WILL PREVAIL...AND AT LEAST TEMPORARY PERIODS OF
IFR CONDITIONS ARE EXPECTED THIS EVENING AS WIDESPREAD RAIN
AFFECTS THE TERMINALS. EXPECT REDUCED VISIBILITY DUE TO SHOWERS
THROUGH THE EVENING. CONDITIONS SHOULD BEGIN IMPROVING LATE
TONIGHT. 95/DM

MARINE...
MARINE MOS GUIDANCE AND A MEASUREMENT OF THE 4 MB PRESSURE GRADIENT/
GEOSTROPHIC WIND CALCULATIONS ALL SHOW GALE CONDITIONS
DEVELOPING...POSSIBLY IN GUSTS THIS EVENING...AND EITHER SUSTAINED
OR IN FREQUENT GUSTS AFTER MIDNIGHT THROUGH THE DAY ON TUESDAY.
IN FACT...WOULD NOT BE SURPRISED TO SEE GUSTS APPROACHING STORM
FORCE /50 KNOTS/ FOR A FEW HOURS OVER PORTIONS OF THE OUTER
COASTAL WATERS LATE TONIGHT GIVEN THE COMBINATION OF A VERY TIGHT
PRESSURE GRADIENT AND OPTIMAL STRONG DOWNWARD TRANSPORT OF STRONG
WINDS AS THE DEEP MID LEVEL TROUGH AXIS SWINGS THROUGH THE COASTAL
WATERS BETWEEN 3 AND 6 AM TUESDAY. THUNDERSTORMS SOUTH OF ABOUT
29 DEGREES NORTH LATITUDE COULD PRODUCE STRONG TO SEVERE WIND
GUSTS...POSSIBLY EXCEEDING 50 KNOTS ESPECIALLY OVER THE WATERS
BEYOND 20 NMI FROM SHORE...MAINLY THIS EVENING. OVERALL...IT WILL
BECOME VERY DANGEROUS TO IMPOSSIBLE FOR SMALL CRAFT TO VENTURE
OUT...AND UNCOMFORTABLE TO HAZARDOUS FOR MEDIUM SIZE CRAFT THROUGH
AT LEAST TUESDAY MORNING.

BEYOND TUESDAY...SURFACE HIGH PRESSURE WILL BUILD AND BECOME
CENTERED OVER THE MARINE AREA THURSDAY INTO FRIDAY RESULTING IN
DIMINISHING WINDS AND SEAS. A MOSTLY LIGHT ONSHORE FLOW WILL
DEVELOP OVER THE WEEKEND AS THE HIGH SHIFTS EAST. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  37  46  32  57 /  90  20   0   0
BTR  38  49  33  57 /  80  20   0   0
ASD  39  50  33  56 /  90  20   0   0
MSY  41  49  35  55 /  80  20   0   0
GPT  41  51  33  54 / 100  30  10   0
PQL  42  50  32  55 / 100  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. HELENA...ST.
     JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: LOWER ST. BERNARD...AND LOWER
     TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

MS...WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

&&
Hazardous weather outlook, Mar 1, 5:45 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CST MON MAR 1 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-022215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
545 PM CST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT...MAINLY
NEAR THE COAST. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...
BUT ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
PEA TO MARBLE SIZED HAIL.

STRONG WINDS...
AS THE LOW MOVES PAST THE AREA...STRONG WINDS WILL SPREAD ACROSS
EXTREME SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI.
WINDS MAY ARE FORECAST TO INCREASE TO 25 TO 30 MPH WITH GUSTS UP TO
45 MPH POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH 10 AM TUESDAY.

MARINE HAZARDS...
A DEEPENING SURFACE LOW IS EXPECTED TO BRING STRONG WINDS TO THE
COASTAL WATERS THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORIES ARE
CURRENTLY IN EFFECT FOR ALL OF THE COASTAL WATERS. FOR THE GULF
WATERS...THE ADVISORIES WILL BE REPLACED BY GALE WARNINGS AT
MIDNIGHT TONIGHT DUE TO EXPECTED FREQUENT GUSTS ABOVE GALE FORCE.
OVER THE TIDAL LAKES...THE SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT THROUGH THE NIGHT...WITH A FEW GALE FORCE GUSTS POSSIBLE
TONIGHT. ROUGH WATERS AND SEAS OF UP TO 12 FEET CAN ALSO BE
EXPECTED...ESPECIALLY ACROSS THE OUTER GULF WATERS. CONDITIONS
WILL BE VERY HAZARDOUS FOR SMALL TO MEDIUM SIZE CRAFT OVER ALL
INLAND AND OFFSHORE WATERWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS...
A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH MID MORNING TUESDAY
FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST
MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH A FEW GUSTS AS
HIGH AS 45 MPH ARE EXPECTED.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ON THE TIDAL LAKES
THROUGH TUESDAY. WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GALE
FORCE GUSTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
ADDITIONALLY...GALE WARNINGS WILL REMAIN IN EFFECT THROUGH
TUESDAY ON THE GULF WATERS. WINDS IN EXCESS OF 34 KNOTS WILL
CREATE EXTREMELY HAZARDOUS AND DANGEROUS CONDITIONS FOR SMALL TO
MEDIUM SIZE CRAFT. CONDITIONS WILL REMAIN HAZARDOUS THROUGH
TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THE WEDNESDAY THROUGH SUNDAY
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 1, 1:49 PM CST, 5 hours 25 minutes before
LAZ038>040-MSZ071-077-012030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CST MON MAR 1 2010

...THUNDERSTORM PRODUCING SMALL HAIL MOVING NORTHEAST AFFECTING
WASHINGTON PARISH...TANGIPAHOA PARISH...WALTHALL COUNTY...PEARL
RIVER COUNTY...ST. TAMMANY PARISH...

AT 147 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL 10 MILES
SOUTHWEST OF FRANKLINTON...OR ABOUT 4 MILES EAST OF WILMER...MOVING
NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOUNT
HERMAN...ENON...FRANKLINTON...BOGALUSA...DEXTER...CROSSROADS...
VARNADO AND ANGIE

THE PRIMARY THREATS FROM THIS STORM ARE OCCASIONAL LIGHTNING AND PEA
TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THIS STORM HAS PASSED.

95/DM
Special weather statement, Mar 1, 6:59 PM CST, 15 minutes before
LAZ039-040-061>064-068>070-MSZ077-080>082-020300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 PM CST MON MAR 1 2010

...VERY STRONG WINDS AFFECTING WASHINGTON PARISH...PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. BERNARD PARISH...JEFFERSON
PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES
PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 654 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
STRONG WINDS ALONG THE BACK EDGE OF THE RAIN SHIELD EXTENDING
FROM 7 MILES SOUTHWEST OF BOGALUSA TO 10 MILES EAST OF MANDEVILLE TO
EAST NEW ORLEANS TO 14 MILES EAST OF CUT OFF...MOVING EAST AT 35 MPH.

THESE WINDS WILL AFFECT MOST OF EXTREME SOUTHEASTERN LOUISIANA AND
ALL OF COASTAL MISSISSIPPI. THESE WINDS ARE NOT ASSOCIATED WITH ANY
THUNDERSTORM ARE BASICALLY ON THE BACK SIDE OF THE MODERATE TO HEAVY
RAIN. A WIND ADVISORY IS OUT BUT DUE TO NUMEROUS WIND GUSTS
APPROACHING 50 TO 55 MPH EXTRA CAUTION SHOULD BE TAKEN.

WIND GUSTS OF THIS MAGNITUDE COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:56 AM CSTRiver Flood WarningLIXSaint Tammany9 hr
Mar 2, 11:09 AM CSTRiver Flood WarningLIXSaint Tammany, Washington5 days
Mar 2, 11:09 AM CSTRiver Flood WarningLIXSaint Tammany6 days
Mar 2, 11:25 AM CSTRiver Flood WarningLIXTangipahoa56 hr

Nearby

High Wind Warnings in Louisiana, 2010High Wind Warnings in Mississippi, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.